Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

129 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Can low TSH levels cause morning sickness, cramping, abdominal pain, lightheadedness and chills?

Answered by
Dr.
Dr. Mirjeta Guni

Endocrinologist

Practicing since :2006

Answered : 1991 Questions

default
Posted on Mon, 23 Apr 2018 in Thyroid Problem and Hormonal Problems
Question: I am a 69 year old white female that had radio active iodine treatment when I was 21 for hyperthyroidism and have been on synthyroid ever since. About 2 years ago I got sick, seems my thyroid was out of whack. After med corrected still very sick even though my numbers were normal. Flu like feeling, morning sickness, lack of appetite, cramping, multiple vowel movements, abdominal pain, pressure after eating, chills, weepy, light headed. Both my endocrinologists said it's not my thyroid, go to see a gastroenterologist. After follow up test my TSH showed up low and blood pressure was in stroke territory so my GP lowed my dose considerably. Started to feel better, but after 6 weeks now my TSH is on the high side (15). My endocrinologist raised my dosage up and after about 3 weeks started to feel sick again. My question is is it possible that I feel better with a high TSH and maybe after a longer time it would sort itself out. I am meeting people who say that their doctors said if you feel OK that's the main thing but my endocrinologist said it's bad for your heart. That last few days I decided not to take a pill for a couple of days and then go back in the lower dose of 50 from 75 originally 88. I already feel better.
I have had 2 CT scans, colonoscopy, vaginal and abdominal ultra sound and nuclear scan on my thyroid. Autoimmune thyroiditis. I have gone gluten, dairy, corn, soy and nut free. A massive amount of blood testing everything seems fine. I am waiting for an appointment to see a gastroenterologist.
Thank you
doctor
Answered by Dr. Mirjeta Guni 30 minutes later
Brief Answer:
About levothyroxine dose adjustment;

Detailed Answer:
Hello and thank you for asking!
I have gone carefully through your concern.

The symptoms of underactive thyroid are not specific and in our daily practice, it is very difficult to adjust the dose of levothyroxine in order to improve the symptoms and the hormonal balance.

For your age, the TSH level is recommended to be maintained up to 6.4 mUi/ml.

So, if you feel clinically ok with 50 mcg and the TSH is up to 6.4, the risk of side effects is very low.

When you change the dose of levothyroxine, 6 weeks after you should check TSH level in order to confirm that the dose is right.

Hope the information will help.

Kind regards,
Dr.Mirjeta


Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,  
Medical Procedures
Lab Tests
Medical Topics

Recent questions on  Abdominal pain

doctor1 MD

I am on bio-identical hormones and my testosterone level has gone from 62 to 247 in the last 8mos. My GYN has finally told me to stop the testosterone for a while. I ve been having abdominal pain and now lower/upper back pain for the past 3mos. Had ultrasound last wk and it came back showing uterus is anteverted, small hypoechoic foci likely respresents fibroids measuring 8mm. As well as a 1.5cm right ovarian cyst containing some internal debris and a 1.3cm simple left ovarian cyst. Can this be a result of the high testosterone? And is this something to be concerned about? And will these go away on their own?

doctor1 MD

I am a 31 yo female who has been experiencing urinary urgency and incontinence for about 2 years with abdominal pain. Had gall bladder removed about 3 years ago. My recent labs show elevated AST and Alt with low red blood cell count but high MCV MCH.Are any of these things related?

doctor1 MD

Hi, i am writing on behalf of a friend. He had been diagnosed with having IBS when he was 13, without a colonoscopy, and now he is 25. He has been having abdominal pain and interchanges of diarrhea and constipation all these years but a month ago it suddenly got really worse (after having some fish, but even if it was bad, he had never experienced such excruciating pain again), as in one day he started to ache so much he couldn't get up off the floor. It was like stabbing and ripping him apart. He went to the hospital and had blood work done and an X-ray and they said it was normal but suggested a colonoscopy but he didn't go through with it. Ever since he has been having really severe abdominal pain and interchanges of diarrhea and constipation and he has been to several doctors, one prescribing him with amitriptyline and antibiotics for the intestine, and another after that giving him mebeverine hydrochloride alone. He took the antibiotics and amitriptyline for almost a month and it helped him a bit but in the evening he would none the less have the return of the severe pain in his entire abdomen, sometimes centering on the left upper side of it. Then he went to the other doctor who perscribed mebeverine hydrochloride, telling him it would instantly help, without that being the case when he tried it. He had extensive blood work done and everything was normal, no inflammation or anemia, and the doctor said he didn't need anything else and should just take the mebeverine. But he is still in pain and i was wondering if it could be something else with these symptoms. Should he have a colonoscopy or some other less painful test? He also has Gastroesophageal Reflux Disease.

doctor1 MD

I have severe Crohn s disease. I just got over a flare recently but it hurts to go to the bathroom. I drank vodka last night and I think it s having a negative affect on my stomach. I m trying to go to the bathroom (#2) but I get a sharp pain towards the lower part of my abdomen and by but butt. So painful that I can t go...any advise? I ve tried laxatives and stool softener a but they just make me even more crampy and miserable .

doctor1 MD

My husband got very nauseated and extremely sweaty while urinating. He also got shaky. This happened once before about 5 years ago. What could cause this?

doctor1 MD

I'm having slight bleeding when I urinate and also light vaginal bleeding . I am also having slight abdominal pain . I had cervical cancer and had to have a complete hysterectomy 36 years ago in which they removed my uterus, 1 ovary and cervix. ....

doctor1 MD

Hi doctor so my partner and i had a baby 8 and a half months ago we were using condoms as protection. I have underacfive thyroid . We decided last month or so to leave contraception and have our second child. My periods past two months have been...